# SDR USAASB98088

- Difficulty date: April 4, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N448US
- Make and model: Boeing 737-4B7
- Aircraft serial: 24892
- Engine: Cfmint CFM563B2
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Left
- Stage of operation: CR
- Nature of condition: J, M
- Precautionary procedure: E, L, A

## Discrepancy

BDA - FLT 2295 - DURING CRUISE, THE NR 1 ENGINE INDICATED LOW OIL PRESSURE AND HIGH OIL TEMPERATURE.  CREW SHUT DOWN THE NR 1 ENGINE AND A DECISION WAS MADE TO DIVERT TO BDA, THE CLOSEST MOST SUITABLE AIRPORT.  FLIGHT PROCEEDED TO BDA AND MADE TWO MISSED APPROACHES ON RUNWAY 12 DUE TO HIGH CROSSWINDS AND RAIN.  FLIGHT LANDED ON THIRD APPROACH, THIS TIME ON RUNWAY 30.  WINDS ON LANDING WERE 20 TO 28 KNOTS.  FLIGHT LANDED WITHOUT FURTHER INCIDENT.  AN EMERGENCY WAS DECLARED.  TOTAL SINGLE ENGINE WAS 50 MINUTES.  MAINTENANCE PULLED THE NR 1 ENGINE GEARBOX CHIP DETECTOR AND FOUND IT FULL OF METAL.  REMOVED AND REPLACED THE NR 1 ENGINE ASSY PER JOB CARD.  OPERATIONAL CHECK AND LEAK CHECK GOOD.  (M)
